Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 28, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2002, 5:39 PM MDT for Curry County, Quay County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2002, 5:39 PM MDT (23:39 UTC)
- Expired
- Jun 4, 2002, 6:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Curry County, NM, Quay County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 4:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4073 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 042339 SVRABQ NMC009-037-050030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 PM MDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 630 PM MDT * AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER QUAY...OR ABOUT 12 MILES SOUTH OF TUCUMCARI...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES NORTH OF WHEATLAND AT 620 PM MDT 8 MILES SOUTH OF SAN JON AT 625 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION. LAT...LON 3511 10400 3476 10388 3481 10329 3537 10329
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:12 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 4, 3:12 PM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 PM MDT TUE JUN 4 2002 SEVERE WEATHER CONTINUES OVER THE EAST WITH A SVR TSTM WATCH OUT FOR MUCH OF THE EAST UNTIL 10 PM. BUSY AFTERNOON AND EVENING EXPECTED AS MOISTURE AND DYNAMICS INCREASE ACROSS THE CWA. COLD FRONT PUSHING SOUTH AND WEST AND SHOULD ACCELERATE THIS EVENING AS CONVECTION PEAKS. CATEGORICAL POPS STILL LOOK GOOD FOR THE NORTHEAST TONIGHT AS UPSLOPE MAXES OUT. SEVERAL SHORT WAVES/DISTURBANCES ROTATING THROUGH THE UPPER TROUGH TO OUR SOUTHWEST NEXT 24-36 HOURS WITH LOW LEVEL MOISTURE INCREASING AND SPREADING TO THE WESTERN BORDER. THIS WILL GIVE THE BEST CHANCE OF WETTING RAIN TO MUCH OF THE CENTRAL AND EASTERN CWA...ESPECIALLY THE NE TONIGHT THROUGH WEDNESDAY. (GOOD FOR FIRE FIGHTERS). THEN AN UPPER RIDGE BUILDS OVER THE TOP OF THE TROUGH WITH A DEFORMATION ZONE SETTING UP OVER THE STATE THURSDAY AS THE TROUGH GETS SHEARED. LOW LEVEL BEGINS TO DRY OUT WITH TEMPERATURES INCREASING. POPS WILL BE LOWERING DRAMATICALLY AND WILL KEEP THEM MAINLY OVER THE MOUNTAINS AND ADJACENT HIGHLANDS. DRY LIGHTNING MIGHT BE THE MAIN HAZARD (BAD FOR FIRE FIGHTERS). THE DEFORMATION ZONE IS INDICATED TO SHIFT SOUTHEAST FRIDAY INTO SATURDAY. AT THIS TIME WILL KEEP ISOLATED POPS OVER THE NORTHERN MOUNTAINS AND WILL LOOK AT THIS MORE CAREFULLY TOMORROW. 12Z AVN SHOWS ANOTHER MAJOR TROUGH OVER THE NORTHERN AND CENTRAL ROCKIES BY SUNDAY SHIFTING EAST ON MONDAY. BREEZY CONDITIONS ARE LIKELY OVER THE NORTHERN HALF WITH ISOLATED T-STORMS OVER THE MOUNTAINS. ABQ EB 059/079 057/085 059 49433 SAF EB 049/073 046/083 046 49433 TCC EB 053/070 053/084 053 49542 .ABQ...NONE.
In the hours before
Local storm report, Jun 4, 5:00 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
500 PM MDT TUE JUN 4 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 7 NE NEWKIRK NM 1.75 INCH HAIL
06/04/02 GUADALUPELocal storm report, Jun 4, 5:33 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
533 PM MDT TUE JUN 4 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 7 NE NEWKIRK NM 1.75 INCH HAIL
06/04/02 GUADALUPE
0510 PM LOGAN NM 1.75 INCH HAIL
06/04/02 QUAYThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:33 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 42 min |
| Jun 4, 1:18 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 27 min |
| Jun 4, 1:50 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 40 min |
| Jun 4, 2:07 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 53 min |
| Jun 4, 2:26 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 49 min |
| Jun 4, 2:34 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 56 min |
| Jun 4, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 66 min |
| Jun 4, 2:51 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 54 min |
| Jun 4, 3:03 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 42 min |
| Jun 4, 3:13 PM MDT | Tornado Warning | ABQ | Guadalupe | 32 min |
| Jun 4, 3:46 PM MDT | Tornado Warning | ABQ | Guadalupe, Quay, San Miguel | 29 min |
| Jun 4, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 49 min |
| Jun 4, 4:14 PM MDT | Tornado Warning | ABQ | San Miguel | 31 min |
| Jun 4, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 45 min |
| Jun 4, 5:02 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Harding, Quay, San Miguel | 58 min |
| Jun 4, 5:15 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.